Alert archive / Georgia / Flash Flood Watches in 2020

Flash Flood Watch 2, NWS Tallahassee, FL

March 3, 202023 counties in Georgia; 4 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this flash flood watch at Mar 3, 2020, 2:40 PM EST for 23 counties in Georgia; 4 counties in Florida; 5 counties in Alabama. It took effect at Mar 4, 2020, 1:00 AM EST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 2:40 PM EST (19:40 UTC)
In effect from
Mar 4, 2020, 1:00 AM EST
Expired
Mar 5, 2020, 2:59 PM EST
In force
38 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 32 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WGUS62 KTAE 031940
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tallahassee FL
240 PM EST Tue Mar 3 2020

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON ACROSS SOUTHEAST ALABAMA...MUCH OF SOUTH GEORGIA...AND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE...

ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-042100-
/O.NEW.KTAE.FF.A.0002.200304T0600Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph-
Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-
Decatur-Grady-Thomas-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, and Thomasville
240 PM EST Tue Mar 3 2020 /140 PM CST Tue Mar 3 2020/

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
WEDNESDAY THROUGH THURSDAY EVENING...

The National Weather Service in Tallahassee has issued a

* Flash Flood Watch for the following counties: 

 In Southeast Alabama, Coffee, Dale, Geneva, Henry, and Houston.

 In South Georgia, Quitman, Randolph, Terrell, Lee, Worth, Turner,
 Ben Hill, Clay, Calhoun, Dougherty, Tift, Irwin, Early, Baker,
 Mitchell, Baker, Colquitt, Cook, Berrien, Miller, Seminole, 
 Decatur, Grady, and Thomas. 

 In the Florida Panhandle, Walton, Holmes, Jackson, and
 Washington. 

* From 1 AM EST /midnight CST/ Wednesday through Thursday evening

* Periods of heavy rainfall will overspread the region starting
  late tonight and continuing through Thursday afternoon. Over
  this time, storm total rainfall of 3 to 5 inches with isolated
  maximum amounts to 8 inches is expected. 

* With recent heavy rainfall in February, area soils are saturated
  and the heavy rainfall rates could lead to flash flooding.
  Additional rainfall will also lead to rises on area rivers and
  streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Godsey
4 follow-up statements
952 
WGUS62 KTAE 040852
FFATAE

Flood Watch
National Weather Service Tallahassee FL
352 AM EST Wed Mar 4 2020

...FLASH FLOODING POSSIBLE THROUGH TONIGHT...

ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-050000-
/O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph-
Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-
Decatur-Grady-Thomas-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, and Thomasville
352 AM EST Wed Mar 4 2020 /252 AM CST Wed Mar 4 2020/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of southeast Alabama, south Georgia, and the interior
  Florida panhandle.

* Through Thursday evening

* Periods of heavy rainfall will overspread the region through
  tonight. Over this time, storm total rainfall of 3 to 4 inches
  with isolated maximum amounts between 5 to 6 inches is expected.

* With recent heavy rainfall in February, area soils are 
  saturated and the heavy rainfall rates could lead to flash 
  flooding. Additional rainfall will also lead to rises on area 
  rivers and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
383 
WGUS62 KTAE 050251
FFATAE

Flood Watch
National Weather Service Tallahassee FL
951 PM EST Wed Mar 4 2020

...FLASH FLOODING POSSIBLE THROUGH THURSDAY...

ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-051200-
/O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph-
Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-
Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole-
Decatur-Grady-Thomas-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, and Thomasville
951 PM EST Wed Mar 4 2020 /851 PM CST Wed Mar 4 2020/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of southeast Alabama, south Georgia, and the interior
  Florida panhandle.

* Through Thursday evening

* Periods of heavy rainfall will overspread the region through
  Thursday. Two to five inches have already fallen over portions
  of the watch area with an additional 1 to 2 inches forecast with
  isolated higher amounts. 

* With recent heavy rainfall in February, area soils are 
  saturated and the heavy rainfall rates could lead to flash 
  flooding. Additional rainfall will also lead to rises on area 
  rivers and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
865 
WGUS62 KTAE 050716
FFATAE

Flood Watch
National Weather Service Tallahassee FL
216 AM EST Thu Mar 5 2020

...FLASH FLOODING POSSIBLE THROUGH THIS EVENING...

FLZ007>011-108-GAZ155>158-050830-
/O.CAN.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Walton-Central Walton-Holmes-Washington-Jackson-
South Walton-Seminole-Decatur-Grady-Thomas-
Including the cities of Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Davis Park, Donaldsonville A/P, 
Donalsonville, Little Hope, Riverturn, Fairchild, 
Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover,
Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, 
Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, 
Pasco, and Thomasville
216 AM EST Thu Mar 5 2020 /116 AM CST Thu Mar 5 2020/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for the Panhandle Florida and portions of
south Georgia has been cancelled.

$$

ALZ065>069-GAZ120>131-142>148-060000-
/O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun-
Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-
Miller-Baker-Mitchell-Colquitt-Cook-Berrien-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, and Bannockburn
216 AM EST Thu Mar 5 2020 /116 AM CST Thu Mar 5 2020/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of southeast Alabama and south Georgia.

* Through this evening

* Average rain amounts over the past 36 hours across this area
  have generally remained around 2 to 4 inches, with pockets of 4
  to 6 inches across our northern tier of Georgia counties. An
  additional 1 to 2 inches of rain is expected today, with
  isolated higher amounts closer to 3 to 4 inches. 

* The hardest hit locations over the past day or so are already
  experiencing road closures. Any further rainfall could worsen
  these conditions and result in dangerous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
548 
WGUS62 KTAE 051959
FFATAE

Flood Watch
National Weather Service Tallahassee FL
259 PM EST Thu Mar 5 2020

...FLASH FLOOD WATCH CANCELLED...

ALZ065>069-GAZ120>131-142>148-052100-
/O.CAN.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun-
Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-
Miller-Baker-Mitchell-Colquitt-Cook-Berrien-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, 
Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, and Bannockburn
259 PM EST Thu Mar 5 2020 /159 PM CST Thu Mar 5 2020/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Alabama and
Georgia has been cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Mar 3, 12:53 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 3, 12:53 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1253 PM EST Tue Mar 3 2020

.AVIATION...
[Through 18Z Wednesday]

MVFR conds are expected to prevail this afternoon before
cigs/vsbys drop tonight to IFR (ECP may see patchy fog around 5z).
Rain is forecast to move in from the west, impacting DHN and ABY
first this evening, and the remaining terminals overnight into Wed
morning. Cigs/vsbys will be slow to return to MVFR thereafter as
rain should persist for the remainder of the TAF cycle. Best
chances for TSRA also appear to be early Wed for all terminals.

&&

.PREV DISCUSSION [936 AM EST]...

.NEAR TERM [Through Today]...

In the upper levels, a series of small perturbations to the nearly
zonal flow over the region will be just enough to force some
showers and thunderstorms across SW Georgia and SE Alabama. A few
stray showers can't be ruled out however for our Florida counties
as rich moisture and warm surface temperatures will exist across
the entire area. Anomalously warm temperatures will be present
across the area, with highs reaching the upper 70s with some areas
possibly reaching the low 80s with enough sunshine present.
Overall expect a warm but breezy day ahead of what will be a busy
week in terms of weather impacts.

.SHORT TERM [Tonight through Thursday]...

A very active 48 hours of weather is coming up. A very dynamic
system will affect the region with the possibility of flooding
rains and strong to severe storms. A well defined warm front is
expected to set up somewhere across the forecast area and provide
a focus for multiple rounds of showers and thunderstorms that may
train over the same areas. There are still some differences in the
guidance on where this boundary will ultimately set up. Typically
in these situations as convection develops, global models handle
the convection's mesoscale cold pools poorly, resulting in the
warm front remaining farther south than the models initially
think. From a subjective pattern recognition standpoint, this
effect may occur with the upcoming system, so don't be surprised
if the axis of heaviest rainfall ends up slightly south of where
the global models suggest. Our local QPF forecast tried to account
for this. The hi-res CAMs will have their shot at this starting
with the 12z runs today as the event moves within the 48 hour
range. With several rivers still running high from recent
rainfall, there is concern for potential flooding in our area, and
that is discussed more in the hydrology section.

There is also a non-zero risk of strong to severe storms along the
warm frontal boundary. However, the areal extent of this will be
tied to how far inland the warm front gets. If the warm front is
close to the coast, then the severe threat will occupy only a
narrow corridor across the Florida panhandle. However, if the
front is farther north, then the warm sector will also be farther
north and the areal extent of the risk would be larger. All severe
hazards will be possible, including a tornado or two given the
strong veering wind profile. Hail also appears possible in this
case given fairly steep mid-level lapse rates on Wednesday coupled
with elevated CAPE in the hail growth zone. Hail could occur even
north of the warm front in the cooler surface air given the
instability aloft.

.LONG TERM [Thursday Night Through Tuesday]...

Dry weather will return for several days after the cold frontal
passage Thursday. Seasonal temperatures are expected, and the next
system may arrive late in the period around Tuesday with a chance
of showers.

.MARINE...

Moderate southerly winds will increase Wednesday night as a cold
front approaches. Winds will be strong and northwesterly Thursday
night after the cold front passes with at least exercise caution
conditions expected through Saturday and advisory conditions
possible.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the
next several days as rain chances increase in the forecast
area.

.HYDROLOGY...

Flooding remains possible for Wednesday into Thursday as a warm
front sets up across the area with the possibility of multiple
rounds of showers and thunderstorms training over the same areas.
Average rainfall amounts are expected to range from 2-4 inches
across portions of the Florida panhandle into southeast Alabama
and southern Georgia. Localized amounts of 5-6 inches are
possible in the area where the most training convection occurs.
The exact swath where the most training will occur remains
uncertain at this time.

This type of rainfall pattern makes many of our rivers vulnerable
to flooding, especially when many of these rivers are running
above normal from flooding last week. The Apalachicola,
Chattahoochee, Flint (ACF) system is the most vulnerable to
flooding with this system. Some of the ensembles suggest that
moderate flooding is possible in the ACF basin, particularly
within the Flint River system, including the Kinchafoonee Creek
north of Albany.

A flood or flash flood watch may eventually be needed for Wednesday
into Thursday. Lesser rainfall amounts of 1-2 inches are expected
across the Florida big bend.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include all the forecast rainfall for this system until this
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   64  76  63  76  49 /  70  80 100 100  10
Panama City   65  74  65  73  51 /  80  80 100  90   0
Dothan        62  69  58  69  47 /  80 100 100  90   0
Albany        62  68  57  66  46 /  70 100 100 100  10
Valdosta      64  74  62  73  48 /  70  80  90 100  10
Cross City    64  79  65  76  52 /  30  50  50  90  20
Apalachicola  66  73  66  72  51 /  50  60  90  90   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Wednesday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...IG
MARINE...DVD
FIRE WEATHER...Bunker
HYDROLOGY...DVD

Nearby

Flash Flood Watches in Georgia, 2020Flash Flood Watches in Alabama, 2020Flash Flood Watches in Florida, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.